Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Properties of representations of Banach algebras with approximate identities

Author: Bruce A. Barnes
Journal: Proc. Amer. Math. Soc. 74 (1979), 235-241
MSC: Primary 46H15; Secondary 43A20
MathSciNet review: 524293
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be a Banach algebra with a bounded left approximate identity. The Cohen Factorization Theorem is used to prove several results concerning the representation theory of A.

References [Enhancements On Off] (What's this?)

  • [1] L. Baggett, Hilbert-Schmidt representations of groups, Proc. Amer. Math. Soc. 21 (1969), 502-506. MR 0237710 (38:5991)
  • [2] J. Dixmier, Les $ {C^\ast}$-algèbres et leurs représentations, Gauthier-Villars, Paris, 1964. MR 0171173 (30:1404)
  • [3] N. Dunford and J. T. Schwartz, Linear operators, Part II, Interscience, New York, 1963. MR 0188745 (32:6181)
  • [4] G. A. Elliott and D. Olesen, A simple proof of the Dauns-Hofmann Theorem, Math. Scand. 33 (1974), 231-234. MR 0355617 (50:8091)
  • [5] E. Hewitt and K. Ross, Abstract harmonic analysis, Vol. II, Springer-Verlag, Berlin and New York, 1970. MR 551496 (81k:43001)
  • [6] I. Kaplansky, The structure of certain operator algebras, Trans. Amer. Math. Soc. 70 (1951), 219-255. MR 0042066 (13:48a)
  • [7] R. Mosak, Central functions in group algebras, Proc. Amer. Math. Soc. 29 (1971), 613-616. MR 0279602 (43:5323)
  • [8] T. W. Palmer, Classes of nonabelian, noncompact, locally compact groups, Rocky Mountain J. Math. 8 (1978), 683-741. MR 513952 (81j:22003)
  • [9] H. Reiter, Classical harmonic analysis and locally compact groups, Oxford Univ. Press, London, 1968. MR 0306811 (46:5933)
  • [10] G. Warner, Harmonic analysis on semi-simple Lie groups. I, Springer-Verlag, Berlin and New York, 1972. MR 0498999 (58:16979)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H15, 43A20

Retrieve articles in all journals with MSC: 46H15, 43A20

Additional Information

Keywords: Representation, approximate identity
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society